Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 3, 2018, 2:55 PM MDT for Park County, Colorado. It took effect at Apr 4, 2018, 11:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 2:55 PM MDT (20:55 UTC)
- In effect from
- Apr 4, 2018, 11:00 AM MDT
- Expired
- Apr 4, 2018, 3:10 PM MDT
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936 WWUS85 KBOU 032055 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 255 PM MDT Tue Apr 3 2018 ...CONTINUED HIGH FIRE DANGER THIS AFTERNOON OVER PORTIONS OF THE NORTHEASTERN PLAINS...MOVING TO SOUTH PARK WEDNESDAY... .Critical fire weather conditions continue over eastern Adams, eastern Arapahoe, Morgan, eastern Elbert and Lincoln counties this afternoon. Warmer, drier and windy conditions expected over the high country Wednesday will bring critical conditions to South Park where less snow cover exists leaving dry fuels. COZ214-040600- /O.NEW.KBOU.FW.W.0015.180404T1700Z-180405T0000Z/ Central and Southeast Park County- 255 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 214...SOUTH PARK... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 6 PM MDT Wednesday. * Affected Area...Fire Weather Zone 214. * Timing...11 AM MDT through 6 PM MDT. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ244>247-040000- /O.CON.KBOU.FW.W.0014.000000T0000Z-180404T0000Z/ Morgan County-Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 255 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 244, 245... MORGAN, EASTERN ARAPAHOE AND EASTERN ADAMS COUNTIES... * Affected Area...Fire Weather Zones 244...245...246 and 247. * Timing...Until 6 PM MDT today. * Winds...North 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning or any other activities that could accidentally start a wildfire should be postponed. A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
133 WWUS85 KBOU 040934 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 334 AM MDT Wed Apr 4 2018 COZ214-042200- /O.CON.KBOU.FW.W.0015.180404T1700Z-180405T0000Z/ Central and Southeast Park County- 334 AM MDT Wed Apr 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 214...SOUTH PARK... * Affected Area...Fire Weather Zone 214. * Timing...11 AM MDT through 6 PM MDT. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
097 WWUS85 KBOU 042110 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 310 PM MDT Wed Apr 4 2018 COZ214-042215- /O.CAN.KBOU.FW.W.0015.000000T0000Z-180405T0000Z/ Central and Southeast Park County- 310 PM MDT Wed Apr 4 2018 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR PARK COUNTY... The National Weather Service in Denver has cancelled the Red Flag Warning. Afternoon temperatures across Park County reached the lower 50s with relative humidity values down to about 20 percent. Winds have also been out of the west at 15 to 25 mph. These conditions are not warm enough to cause dangerous fire conditions, so the Red Flag Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 3, 10:57 AM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 3, 10:57 AM MDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1057 AM MDT Tue Apr 3 2018 .UPDATE... Issued at 1055 AM MDT Tue Apr 3 2018 Temperatures have been adjusted to reflect current conditions. The High Wind Warning over the eastern plains has been canceled due to lessening winds. See the fire weather section below for more details on the Red Flag Warning expansion. && .SHORT TERM...(Today and tonight) Issued at 324 AM MDT Tue Apr 3 2018 An upper level trough moving across the region brought mountain snow along with rain and snow showers across the plains. This trough will be east of the area by 12Z with subsidence and drying quickly moving in. This will bring precipitation and most cloud cover to an end by 12Z this morning. Windy conditions are still expected today with the strongest winds over the eastern plains this morning. A cold front last night ushered in much cooler air. Highs will be around 20-25 degrees cooler today with mid to upper 40s across northeast Colorado. A few low 50s may be possible near the foothills where downslope winds may help temperatures climb a little more. As far as the High Wind Warnings go, plan on canceling the warning for the mountains, foothills, and areas west of I-25. Strong winds haven't formed yet and do not expect them to. Gusts to 55-65 mph will be possible this morning when the best subsidence kicks in behind the exiting trough. For the eastern plains, will keep the High Wind Warning in effect through the morning hours. The strongest pressure gradient will be over the eastern plains 09-15Z. Subsidence and mixing with stronger winds aloft will keep windy conditions going into the afternoon, though the high wind threat should end by 18Z. A cool and dry airmass in place will result in chilly overnight lows with readings falling into the 20s over most of northeast Colorado. High clouds are expected to increase late tonight and this may help temperatures from plummeting into the teens. .LONG TERM...(Wednesday through Monday) Issued at 324 AM MDT Tue Apr 3 2018 WNW flow aloft will be across the area both Wed and Thu. There will be some moisture embedded in the flow with the GFS having considerably more than the ECMWF. Lapse rates will be rather unstable both days so will mention a chc of showers mainly in the nrn mtns. Elsewhere it will be dry. A sfc lee trough will develop over ern CO on Wed which will allow for warmer temps as readings reach the lower to mid 60s. On Thu a weak fnt may back door into nern CO by midday which will drop highs into the mid 50s over the far nern plains while closer to the foothills highs reach the lower to mid 60s. For Fri the flow aloft will remain WNW as both the ECWMF and GFS have a weak upper level trough embedded in the flow. In addition both models show a cold front moving across nern CO Thu night into Fri morning. Cross-sections show quite a bit of moisture as well along with some weak mid lvl ascent. Thus may see a good chc of pcpn across the area late Thu night into Fri. Temps may be cold enough for snow at lower elevations on Fri. By Fri night the weak upper level trough will move eastward as the flow aloft gradually becomes more westerly by Sat. Cross-sections continue to show a lot of moisture embedded in the flow, however, there is rather stg warm air advection on Sat which isn't a favorable regime for pcpn in the mtns. Thus pcpn amounts, especially from the GFS, are probably way overdone in the mtns on Sat. Across nern CO it will be dry with warmer temps as stg southerly low level flow develops. For Sat night into Sun an upper level trough is fcst to move across the area. This system will bring a good chc of snow to the mtns. Over nern CO there could be a slight chc of showers/tstms as the system moves across. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1055 AM MDT Tue Apr 3 2018 VFR conditions will prevail through Wednesday afternoon. North- northwest winds could gust up to 40 knots trough 00Z. After 00Z winds are expected to decrease and become southerly drainage by 05Z. && .FIRE WEATHER... Issued at 1055 AM MDT Tue Apr 3 2018 After coordination with land management agencies, eastern Arapahoe, eastern Adams, and Morgan Counties have been added to the Red Flag Warning that covered eastern Elbert and Lincoln Counties. This morning, there have been reports of wind gusts near 50 mph in the area of concern. Dry conditions remain with relative humidity values are expected to fall into the low teens through the day. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MDT this evening for COZ244>247. && UPDATE...Sullivan SHORT TERM...Meier LONG TERM...RPK AVIATION...Sullivan FIRE WEATHER...Sullivan
Hazardous weather outlook, Apr 3, 11:05 AM MDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1105 AM MDT Tue Apr 3 2018 COZ030>051-041715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1105 AM MDT Tue Apr 3 2018 ...RED FLAG WARNING FOR PORTIONS OF THE NORTHEAST COLORADO PLAINS THIS AFTERNOON... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Strong northwest winds with gusts to 60 mph will be possible over eastern Colorado today. Windy conditions and low relative humidities will increase the Fire Danger today across the northeast Colorado plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A weather system moving over the state Thursday night will bring a chance of rain and snow to the mountains and plains late Thursday into Friday. Temperatures will be much cooler on Friday with a return of warmer temperatures Saturday. Over the weekend, another system will move across the area Sunday. Rain and snow will be possible, mainly in the mountains, with the weekend weather disturbance. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.